Suffolk County Opioid Epidemic: 22 Overdoses In 48 Hours
Suffolk County Police Commissioner Tim Sini announced a spike in opioid-related overdoses across the area in recent days. Over 22 overdoses related to heroin, fentanyl, and prescription pain pills were recorded over a span of just 48 hours across Suffolk County. Luckily, there was only one fatal overdose from this surge.
The Commissioner attributed many saved lives to Narcan™ which is a popular overdose antidote. Law enforcement suspect that drug dealers in the area may be pushing a deadly batch of heroin mixed with fentanyl or other synthetic opioids. Drug users in Suffolk County and across New York often seek out the strongest high which causes spikes in overdoses. The rising drug overdose rates are a result of the continued grip that the Suffolk County opioid epidemic has on addicts in the area.
In 2016, at least 220 people died in Long Island from fentanyl overdoses. Recently Police Commissioner Tim Sini put in perspective the heroin addiction in New York and what must be done to begin addressing the opioid epidemic:
“Family members and loved ones and friends of those who are suffering from substance abuse disorder, this is now the time to intervene to have those conversations to get your loved one help.”
From our experience, we know that interventions in Long Island are an effective first step on the road to long-term recovery. As heroin addiction in New York continues to cause chaos and the Suffolk County opioid epidemic grows, now is the time to act.
Fentanyl-related heroin overdoses are especially dangerous because fentanyl and other synthetic opioids are hundreds of times stronger than traditional heroin on its’ own. We have even begun to see Narcan resistant opioids which are causing further trouble across the country.
Many people who develop a substance use disorder find it very difficult to stop using without professional help. If you or a loved one are looking for a detox, inpatient rehab, intervention, or outpatient program, our interventionists can help.